• question-icon

    Suggest treatment for symptoms of high BP

default
Posted on Fri, 27 Feb 2015 in Hypertension and Heart Disease
Question: I am medicating for hypertension for a couple of years. Before I had medication I often "heard" my pulse beating in my ears in a silent room when going to sleep at night. With medication, this does not happen. Also, when feeling my pulse on on my wrist, it is beating significantly softer than it did before. No problem with this of course. But just interested if this can be related.
doctor
Answered by Dr. Prabhakar C Koregol 34 minutes later
Brief Answer:
That's indeed good.

Detailed Answer:
Before you started medicine, it could either be that your BP was so high that it produced, sensation or also your pulse could have been at higher rate.

It's good sign that it has disappeared and also same logic or apology applies to your pulse becoming soft.

There is no need for concern or worry.
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
default
Follow up: Dr. Prabhakar C Koregol 17 minutes later
Good. I used to have around 160/100 BP before medication. At least when taking it at a clinic (white collar syndrome). Might have been a bit lower when fully relaxed. But still too high.

After medication I most often have around 135/75. Sometimes after relaxing more, it even goes down to 127/69.

I have a history of fear for test taking. Once I put on the home meter without relaxing before, I was standing upright, and held my arm down along the side (not heart-level). Also I was extremely stressed. Sort of a panic attack. Then the meter suddenly showed 180/120. Could that be a wrong reading??
doctor
Answered by Dr. Prabhakar C Koregol 49 minutes later
Brief Answer:
Possible to be error

Detailed Answer:
Yes, since most of the times BP is in optimal range that should be artefact. In fact, we suggest always to omit first few reading after starting the recording.
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
Answered by
Dr.
Dr. Prabhakar C Koregol

Cardiologist, Interventional

Practicing since :1998

Answered : 424 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Panic attack

doctor1 MD

I have been prescribed Propranolol by my doctor in UK, for severe anxiety / panic attacks. However I now find that it contains lactose to which I...

doctor1 MD

HI ,
i'm 27 years old,i did varicocele surgery 2 years ago and i went through panic attack that let me take prozac and xanax for 19 years by Dr...

doctor1 MD

hi there

im a 28 year old male

ive had a heart murmor for all my life. for the last 4-5 days ive been getting like extra heatbeats. it beats normal...

doctor1 MD

I have been fainting for 1 year and 8 months. I had all kinds of test done for heart, nuero, blood work, And still no one what is causing the...

doctor1 MD

My husband had precancerous spot s removed 2 days ago since then he is experiencing chills and low blood pressure along with sweats visited Dr the...

doctor1 MD

can can I take NP thyroid and Ativan not at the same time but Ativan just in case my panic attack comes out of nowhere

doctor1 MD

Hi my head feels heavy I left work early and slept for 3 hours what causes this ? I’m healthy

Get personalised answers from verified doctor in minutes across 80+ specialties

159 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Prabhakar C Koregol
  • Q - HTN, taken Norvasc, Approvel, Omega 3, iron, calcium. Weight loss...

  • Q - Is my ECG report abnormal due to relapsed hyperthyroidism ?

  • Q - Shortness of breath, rapid heartbeat, dizziness, ringing in ears. POTS...

  • Q - Angina, tennis player, stent in coronary artery. Angina due to RBBB ?

  • Q - Is NSAID damage reversible ?

  • Q - Does high BP cause restless and irritant behavior ?

  • Q - Cardiogram shows heart attack, stress tests, no energy, shortness of...

  • Q - Atrial fibrillation, trough electric cardioversion, taken Flecainide,...

  • Q - Anxiety, dizziness, light-headedness, nausea, neck and chest tightness,...

  • Q - Stress, panic attacks, electrolyte imbalance in QT prolongation

backtotop2